MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ MACCONKEY II AGAR; CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ MACCONKEY II AGAR; CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL
Catalog Number 221270
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using bd bbl¿ macconkey ii agar contamination was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter " "cardinal health complaint handling analyst" reports that customer reports that they received some contaminated macconkey ii agar today, at least 7 sleeves.".
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd bbl¿ macconkey ii agar contamination was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter "cardinal health complaint handling analyst" reports that customer reports that they received some contaminated macconkey ii agar today, at least 7 sleeves.".
 
Additional Manufacturer Narrative
H6 investigation summary: during manufacturing of material 221270, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record review for batch 2097147 was satisfactory and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include physical attribute testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.They are tested for physical attributes prior to release to ensure that they conform to product specifications.All physical attribute testing performed on this batch was satisfactory per bd internal procedures.The complaint history was reviewed, and one other complaint has been taken on batch 2097147 for contamination.Retention samples from batch 2097147 were not available for investigation.There were (3) photos available for review of this complaint.The first photo shows 7 stacks of plates still in the sleeves.The 4 stacks of sleeved plates closest to the viewer have plates on the top with discoloration.The second image shows 2 stacks with visible sleeve labels.(batch 2097147) the third image shows the top of 4 stacks of plates, the top of these stacks show the discoloration as previously noted, as well as a visible colony on the stack.No return samples were received for investigation.This complaint can be confirmed.No complaint trend has been identified for this product; no actions are indicated at this time.Bd will continue to trend complaints for defects.

Brand Name
BD BBL¿ MACCONKEY II AGAR
Common Device Name
CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14862088
Report Number1119779-2022-00943
Device Sequence Number5195654
Product Code JSI
UDI-Device Identifier00382902212706
UDI-Public00382902212706
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/07/2022
Device Catalogue Number221270
Device Lot Number2097147
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2022
Supplement Date Received by Manufacturer02/17/2023
Initial Report FDA Received Date06/29/2022
Supplement Report FDA Received Date03/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown